| Catalog Number |
RMS-060026-R |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Codes |
Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/08/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
Dr (b)(6) installed a resonance double j 6 x 26 on a patient on (b)(6), 2023.Today (b)(6), dr (b)(6) communicated that the installed double j has moved hence migrated to the proximal ureter of the patient which leads to a second procedure for replacement.Per email received on 16jan2024: stent migrated up the ureter.(b)(6) (b)(6) 2024.Patient outcome: yes: stent replacement.Patient/event info - notes: the following information has been received via email on 15jan2024.(b)(6) 15jan2024 did anything have to be removed from the patient? if yes, please specify: yes the stent migrated.What device was removed? the stent what part of the body the device was removed from? proximal ureter why was the stent removed? it migrated.If the stent was removed what was used to complete the procedure? no did the patient require any additional procedures as a result of this event? yes, another stent had to be placed.What intervention (if any) was required? n/a was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? n/a.The following information has been requested via email on 15jan2024.(b)(6) (b)(6)2024 1.Customer/facility name/id: 2.Contact at facility and contact info: 3.Will the facility be reporting this to a government agency (fda, competent authority, etc.) 4.Is an acknowledgment letter (formal notification of the complaint being received) required? 5.To whom should the no charge replacement be sent to? is a po# required? 6.Gpn: 7.Lot: 8.Quantity and unit (ea/bx) a.Reported, used: b.Reported, prior to use: c.Reported, unused: 9.Will the product be returned? a.If yes a return label will be provided.10.Usage of product (please select only one below): a.Initial use of device b.Reuse of device c.Unknown 11.Was product reprocessed for reuse prior to occurrence? 12.Description of event: 13.Can you provide any patient information (age, weight, gender, pre-existing conditions)? 14.What type of procedure was being performed? 15.Did the event result in a death? 16.Did any unintended section of the device remain inside the patient¿s body? a.If yes, please describe.17.Was the patient hospitalized or was there prolonged hospitalization? 18.Did the patient require any additional procedures due to this occurrence? 19.Did the product cause or contribute to the need for additional procedures? a.If yes, please specify additional procedures and provide details.20.Has the complainant reported any adverse effects on the patient due to this occurrence? 21.Has the complainant reported that the product caused or contributed to the adverse effects? a.Please specify adverse effects and provide details.22.How was the procedure able to be completed? 23.Are any images available for review? 24.What was the target location for the stent? 25.What was the length of the indwell time? 26.What disease mode was the physician trying to treat? 27.What type and size wire guide was used with the device? 28.Did the device come with a pigtail straightener? a.If yes, was the pigtail straightener used? 29.Did the user attempt to attach the stent to the inserter before or after wire guide insertion? 30.Did the user attempt to attach the tapered end of the stent to the inserter? 31.Was this device assembled outside of the body? 32.Was the stent stored in strong light (e.G.In a pyxis maching) or in direct sunlight? 33.Was there difficulty advancing the stent to the target location? 34.How long was the stent in-dwelling? 35.What was used to remove the stent? 36.How often was the stent checked during the in-dwelling time? a.What method was used? 37.Was the patient using calcium supplementation? 38.Was force required to remove the stent? 39.Was encrustation evident on the stent? 40.What is the source of the extrinsic compression? 41.If caused by a tumor, what is the tumor type? a.What is the stage of the tumor? the following information has been received via email on 16jan2024.(b)(6) (b)(6)2024 10.Usage of product (please select only one below): a.Initial use of device initial use 11.Was product reprocessed for reuse prior to occurrence? no 12.Description of event: stent migrated up the ureter 14.What type of procedure was being performed? patient stenting 15.Did the event result in a death? no 16.Did any unintended section of the device remain inside the patient¿s body? no a.If yes, please describe.17.Was the patient hospitalized or was there prolonged hospitalization? no 18.Did the patient require any additional procedures due to this occurrence? yes: stent replacement 19.Did the product cause or contribute to the need for additional procedures? no a.If yes, please specify additional procedures and provide details.20.Has the complainant reported any adverse effects on the patient due to this occurrence? no 21.Has the complainant reported that the product caused or contributed to the adverse effects? no a.Please specify adverse effects and provide details.22.How was the procedure able to be completed? migration of device happened after procedure completion 24.What was the target location for the stent? ureter 25.What was the length of the indwell time? about a month 26.What disease mode was the physician trying to treat? extrinsic compression 27.What type and size wire guide was used with the device? device introduced through a coaxial system not over a wire 28.Did the device come with a pigtail straightener? yes a.If yes, was the pigtail straightener used? yes 29.Did the user attempt to attach the stent to the inserter before or after wire guide insertion? n/a 30.Did the user attempt to attach the tapered end of the stent to the inserter? n/a 31.Was this device assembled outside of the body? n/a 32.Was the stent stored in strong light (e.G.In a pyxis maching) or in direct sunlight? no 33.Was there difficulty advancing the stent to the target location? no 34.How long was the stent in-dwelling? about a month 35.What was used to remove the stent? stent extractor 36.How often was the stent checked during the in-dwelling time? once a.What method was used? cystoscope 37.Was the patient using calcium supplementation? n/a 38.Was force required to remove the stent? no 39.Was encrustation evident on the stent? no.The following information has been received via email on 22jan2024.(b)(6) (b)(6) 2024 question 6 : le 6 x 26 qui a été installé porte le numéro rms-060026-r (g34111).Il a été commandé via la commande bdc377586 question 7 : le lot c2090713 question 9 : il sera probablement possible de faire stériliser le double j non fonctionnel pour vous l'envoyer.D'ici 1 mois il sera changé.The device will be returned at the time of the stent exchange within a month, question 23 : oui j'ai deux images a t'envoyer.Ce sont des images du scan post installation.Post installation image will be provided question 40 : sarcome pelvien pelvic sarcoma question 41 : c'est un sarcome localement envahissant invasive.
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 14-aug-2024.
Additional Manufacturer Narrative
Device evaluation: 1 x rms-060026-r device of lot number c2090713 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 11th apr 2022.The returned device lab examination findings and observations can be referred through attached photos.Visual inspection: stent returned.Sheath not returned.No damage observed on stent body.Functional inspection: n/a.Manufacturing records: prior to distribution rms-060026-r devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl (b)(4).A review of the manufacturing records of lot c2090713 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records of lot number c2090713 confirms the failure mode has not previously occurred for this work order.Review historical data: the instructions for use, ifu0020 which accompanies this device instructs the user to ¿stent migration is listed as a potential adverse event associated with indwelling ureteral stents¿ as per instructions for use, ifu0020, users are cautioned as follows: ¿individual variations of interaction between stents and the urinary system are unpredictable." there is no evidence to suggest the user did not follow the ifu.(ifu0020) as per medical advisor¿s ¿please see highlighted below.I think the wire guide is in aid of the introduction catheter and sheath, the wire guide has to be removed to allow passage of the stent.The use did not use a wire guide to introduce the device, if the device refers to the stent, i don¿t see a user error.¿ from additional information provided: ¿i was present in the or for the case, at initial placement the stent was positioned properly, the dr had not made an unusual comment regarding placement.Image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer.Impression: ¿a 6-french by 26 cm resonance double-j ureteral stent reportedly migrated into the proximal ureter after a dwell time of approximately one month.The images submitted for review do appear to demonstrate at least a portion of the stent within the proximal right ureter but are very incomplete for more thorough evaluation.There is no discussion in the complaint report regarding the indication for placement of the stent, nor were there any images submitted from the placement procedure clearly demonstrating the stent in good position prior to its reported migration.Stent dislodgment or migration is a known complication of these devices, and with the information at hand, there is no indication that a definitive cause of the migration can be elucidated.¿ root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to inherent risk of the device, as migration or stent dislodgement is a potential adverse event associated with the use of the rms device.As per image review ¿stent dislodgment or migration is a known complication of these devices, and with the information at hand, there is no indication that a definitive cause of the migration can be elucidated.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/ correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer the stent migrated and was replaced.Complaint is confirmed based on customer and/or rep testimony.A definitive root cause could not be determined from the available information.A possible root cause could be attributed to inherent risk of the device, as migration or stent dislodgement is a potential adverse event associated with the use of the rms device.As per image review ¿stent dislodgment or migration is a known complication of these devices, and with the information at hand, there is no indication that a definitive cause of the migration can be elucidated.According to the initial reporter, the patient required a second procedure for stent replacement.Complaints of this nature will continue to be monitored for similar events.